Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Done umbilical hernia surgery. Itching in body. Taking antibiotics. Any ideas?

My husband had umbilical hernia surgery twice because he developed an abscess after the first operation. One month after the second operation to remove the hernia patch and infected tissue he has become very itchy all over his body. After surgery he had to take a long course of antibiotics. He also had a lot of morphine after the second operation. Any ideas? Many thanks
Asked On : Sun, 10 Feb 2013
Answers:  1 Views:  125
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response

Your husband had recurrence of umbilical hernia either due to improper surgery or failure in healing.

Consult other surgeon for further treatment.

Immunity may be poor, which caused secondary bacterial infection.

Generalised itching may be due to psyhological disturbance or some disease or drugs taken or poor hygiene.

Thorough history and clinical examination with investigations may indicate the cause of itching.


Oral antihistaminics may be given.

Soothing lotion like calamine with aloe vera may be applied.

Avoidance of soap bath and use of dettol liquid in bath may be suggested.

Tell him to relax and free of worries.

Everything would be good.

I hope you got my answer.


Dr. Ilyas Patel MD
Answered: Sun, 21 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor